dfasdsd
Treatment Centres

Our centres are situated throughout the country offering convenient and secluded retreats for our treatments.

Heroin Detox


Heroin detox won't give you severe withdrawal symptoms like alcohol and other stronger or more potent substances. Nevertheless, ridding your entire system of heroin can be very uncomfortable to endure by yourself. Going cold turkey won't kill you, but it will definitely be tough to bear without proper support and treatment. The odds of heroin relapse are also so high, that going at it on your own makes it that much harder to beat the addiction.

Healthy adults can go through heroin detoxification without life threatening consequences. In rare cases where withdrawal involves vomiting and diarrhoea, severe vomiting can result in lung infection and aspiration, while heavy diarrhoea can lead to electrolyte imbalances because of dehydration. The greatest danger that can result from detoxification is probably the risk of heroin overdose after common relapse. A round of detoxification will decrease your opiate tolerance, therefore increasing risks of fatal overdose upon returning to heroin use. This is why you should always turn to professionals and experts when it comes to dealing with your drug use and the treatment of your dependency. The staff and specialists at One40 can help you reduce your discomfort during the detox period, while improving the odds of you staying in a treatment program and recovering for good.

Heroin detox withdrawal can come in a wide variety of forms and symptoms may begin to manifest within 12 hours of your last use. They peak in severity after about 2 or 3 days without using the substance and can last with severity up to about a week. Some common withdrawal symptoms include the following:

Initial symptoms: uncomfortable agitation, runny nose, tearing eyes, muscle pains, restlessness, increased anxiety, yawning, sweating, insomnia

Later symptoms: stomach cramping, diarrhoea, restless legs, nausea and vomiting, goose bumps, dilated pupils

You may also experience a secondary period of withdrawal after heroin detox. This is known as post acute withdrawal syndrome, and it can happen long after the initial intense period of symptoms has passed. Some common heroin post acute withdrawal syndrome symptoms include thinking problems such as difficulty concentrating and solving simple problems, trouble sleeping, as well as problem remembering things (both short term and long term). Emotional problems may also surface, such as extreme emotional responses or the opposite (deadened emotional feeling). Reduced physical coordination is also a common symptom of heroin post acute withdrawal syndrome.